Indiana, 2008Flood in Indiana, February 9 to 13, 2008
February 9 to 13, 2008 · NWS LMK · 1 event in 1 county or zone
Heavy rains on the night of February 5th and 6th caused rises on many area streams and rivers. By February 9t, this caused minor flooding on the Ohio River at Tell City.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Heavy rains on the night of February 5th and 6th caused rises on many area streams and rivers. By February 9t, this caused minor flooding on the Ohio River at Tell City.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before the first event at Feb 9, 6:00 AM EST, 1 hour earlier.
Area forecast discussion, Feb 9, 6:00 AM EST, 1 hour before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
600 AM EST SAT FEB 9 2008
.SHORT TERM (TODAY THROUGH SUNDAY)...
...BREEZY CONDITIONS TODAY...VERY WINDY CONDITIONS TONIGHT...
MID LEVEL MOISTURE IN THE FORM OF CLOUDS ASSOCIATED WITH A WEAK COLD
FRONT TO CONTINUE TO MOVE EAST THIS MORNING WITH SKIES CLEARING
THROUGHOUT THE MORNING HOURS. GOOD MIXING TO RESULT IN MILD
TEMPERATURES AGAIN TODAY...WITH HIGHS PRIMARILY AROUND OR SLIGHTLY
ABOVE 50 DEGREES. IN ADDITION TO MILD TEMPERATURES...BREEZY
CONDITIONS WILL ALSO DEVELOP BY LATE THIS MORNING/EARLY THIS
AFTERNOON WITH 15 TO 30 MPH SUSTAINED WINDS COMMON UNTIL EARLY THIS
EVENING.
COLD FRONT TO CROSS THE AREA TONIGHT AND RETURN A VERY ISOLATED
CHANCE FOR PRECIPITATION TO THE NORTHERN ZONES...THOUGH LOWER LEVELS
REMAIN DRY AND INSTABILITY IS MARGINAL AND VERY ELEVATED. HAVE LEFT
MENTION OF ANY SHOWERS OUT AT THIS TIME...WITH BEST SHOT FOR
PRECIPITATION ON TRACK TO REMAIN NORTH OF THE CWA FOR THE THIRD
CONSECUTIVE NIGHT.
BIGGER CONCERN WITH THE COLD FRONT IS THE STRENGTH OF WINDS TONIGHT
AND EARLY SUNDAY AS A VERY STRONG COLD AIR MASS WORKS INTO THE
REGION BEHIND THE FRONT. WITH THE AMOUNT OF COLD AIR ADVECTION THAT
BUILDS IN BEHIND THE FRONT...THERE SHOULD BE NO PROBLEM FOR A GOOD
AMOUNT OF LINKED UP STRONG 850 MB WINDS TO MAKE IT TO THE SURFACE.
THESE 850MB WINDS ARE FORECAST TO BE ON THE ORDER OF 40-50KTS AT
TIMES THROUGHOUT THE OVERNIGHT HOURS...ESPECIALLY ALONG THE
NORTHEASTERN TWO-THIRDS OF THE CWA WHERE THE NAM MODEL IS EVEN
INDICATING SOME 60KT 850MB WINDS MAY DEVELOP. THOUGH NOT ALL OF THIS
WILL MIX DOWN...BUFKIT MOMENTUM TRANSFER ALGORITHM IS INDICATING
EXTENDED PERIODS OF 50 MPH GUSTS POSSIBLE ALL NIGHT AND EARLY
SUNDAY...ESPECIALLY ALONG THE NORTHERN AND EASTERN TIER OF THE CWA.
WOULD NOT BE SURPRISED TO SEE SOME LOCATIONS...ESPECIALLY THOSE OF
HIGHER TERRAIN IN THE EAST SEE ISOLATED POCKETS OF HIGH WIND
CRITERIA (SUSTAINED 40MPH WITH GUSTS TO 60 MPH) OVERNIGHT...BUT AT
THIS TIME THOSE POCKETS LOOK TO BE BRIEF AND ISOLATED SO WILL COVER
THE STRONG WINDS WITH A WIND ADVISORY AT THIS TIME. (THANKS TO ILN
AND JKL FOR GOOD COORDINATION WITH THE WIND ADVISORY)
WINDS BEGIN TO DECREASE SUNDAY MORNING...BUT SHOULD REMAIN IN THE 15
TO 30 MPH RANGE THROUGHOUT MUCH OF THE AFTERNOON.
TEMPERATURE WISE...AFTER THE NEAR 50 DEGREES TODAY...THE COLD FRONT
WILL BRING A VERY RAPID DROP IN TEMPERATURES. MORNING TEMPS SUNDAY
SHOULD BE IN THE LOWER 20S NORTH TO AROUND 30 DEGREES IN THE SOUTH.
WITH COLDER AIR CONTINUING TO ADVANCE INTO THE AREA SUNDAY...HIGH
TEMPERATURES WILL BE EARLY WITH A GRADUAL COOLING OF TEMPS
THROUGHOUT THE DAY. GUSTY WINDS SUNDAY TO COMBINE WITH COLD TEMPS TO
RESULT IN SOME DANGEROUS WIND CHILL VALUES BELOW TEN DEGREES
THROUGHOUT SUNDAY AFTERNOON AND EVENING.
.LONG TERM (SUNDAY NIGHT THROUGH FRIDAY)....
SUNDAY NIGHT-WEDNESDAY...
ONLY ONE SYSTEM WILL REALLY AFFECT THE AREA DURING THIS TIME FRAME.
SUNDAY NIGHT...HIGH PRESSURE WILL SETTLE IN QUICKLY BEFORE TROUGHING
OVER THE ROCKIES HELPS DEVELOP A SFC LOW MONDAY NIGHT OVER THE
PLAINS. THE NAM/SREF AND TO A LESSER DEGREE THE GFS INDICATE THAT
WARM FRONTAL MOISTURE FROM THIS SYSTEM MAY REACH AS FAR EAST AS OUR
WRN CWA BY MONDAY AFTERNOON. THIS SEEMS A LITTLE OPTIMISTIC
ESPECIALLY WITH GENERALLY AN EASTERLY WIND AT THE SFC. BUT WITH GOOD
AGREEMENT BETWEEN THE SREF/MOS POPS/NAM...WILL INSERT SLIGHT-LOW CHC
POPS OVER THE WRN CWA MONDAY AFTERNOON. BY MONDAY NIGHT...ALTHOUGH
MOST OF THE PRECIP WILL STILL BE WEST OF OUR CWA...TEMPS MAY COOL
ENOUGH TO HAVE A RAIN/SNOW MIX. ANY OF IT WOULD BE LIGHT IN NATURE
THOUGH...AND WOULD MOSTLY LIKELY BE RAIN ANYWAY.
THE SFC LOW WILL QUICKLY DEVELOP AND ITS ATTENDANT COLD FRONT WILL
QUICKLY PASS THROUGH TUESDAY LATE AFTERNOON-EVENING. AMPLE MOISTURE
WILL CONVERGE ALONG THIS FRONT...WITH MOISTURE TRANSPORT MAXED OUT
OVER OUR WESTERN CWA. BECAUSE OF THIS HAVE BUMPED UP
POPS...ESPECIALLY OVER OUR WRN CWA AND HAVE ALSO INCREASED QPF
TUESDAY (THOUGH PROBABLY NOT ENOUGH STILL). ENSEMBLE GUIDANCE ALSO
INDICATES HIGHER THAN NORMAL PWATS FOR THIS TIME FRAME AS WELL. NO
SFC OR ELEVATED NEGATIVE LIS FROM THE GFS YET...SO JUST HAVE RAIN
SHOWER WORDING. HOWEVER THINK THAT HEAVY RAIN WILL BE A GOOD BET ON
TUESDAY. THINK TEMPS MAY CLIMB INTO THE MID 50S FOR HIGHS THAT DAY
TOO...SO WILL GO SLIGHTLY ABOVE MOS GUIDANCE FOR HIGHS.
THE GFS AND EURO SHOW SOME POST-FRONTAL PRECIP. ALTHOUGH TEMPS DO
NOT FALL OFF THAT MUCH TUESDAY NIGHT INTO WEDNESDAY MORNING...THINK
THAT A BRIEF PERIOD OF A RAIN/SNOW MIX IS POSSIBLE ON THE BACK SIDE
OF THE FRONT. SO I HAVE MENTIONED THIS AFTER MIDNIGHT UNTIL MIDDAY
WEDNESDAY. END ALL PRECIP WEDNESDAY AFTERNOON AS HIGH PRESSURE
SKIRTS ACROSS OUR AREA WEDNESDAY NIGHT...WHERE TEMPS MAY BE ON THE
RISE AFTER MIDNIGHT TOWARD THURSDAY MORNING AS WARM-AIR ADVECTION
QUICKLY RETURNS.
THURSDAY-FRIDAY...
NO CHANGES MADE. PREVIOUS DISCUSSION BELOW.
A SECOND TROUGH WILL DROP INTO THE REGION AT THE END OF THE PERIOD
BUT MOISTURE WILL BE SOMEWHAT LIMITED SO WE WILL KEEP IT DRY AT THE
PRESENT TIME. WE DO SEE SOME COLDER AIR POISED TO MOVE ACROSS THE
LOWER OHIO VALLEY AFTER THE END OF THIS FORECAST PERIOD BUT THE
TUESDAY THROUGH FRIDAY TIMEFRAME WILL SEE TEMPERATURES SEVERAL
DEGREES ABOVE NORMAL FOR THE MIDDLE OF THE MONTH.
&&
.AVIATION (12Z TAFS)...
VFR CONDITIONS WILL PREVAIL THROUGH THE TAF PERIOD WITH BKN-OVC AT
6-10K FEET BREAKING UP AND MOVING OFF TO THE EAST BY 15Z. GUSTY WEST
TO SOUTHWEST WINDS WILL DEVELOP FROM WEST TO EAST BEFORE 15Z AND
REMAIN GUSTY THROUGH AROUND 22Z. VERY STRONG WINDS WILL DEVELOP
ALOFT AFTER 00Z WITH WIND SHEAR POSING A PROBLEM FOR AVIATION
THROUGH 04Z BEFORE WINDS MIX DOWN TO THE SURFACE AFTER THAT.
&&
.LMK WATCHES/WARNINGS/ADVISORIES...
KY...WIND ADVISORY FROM 10 PM EST /9 PM CST/ THIS EVENING TO 12 PM
EST /11 AM CST/ SUNDAY FOR KYZ023>025-027>043-045>049-
053>057-063>067-076>078-081-082.
IN...WIND ADVISORY FROM 10 PM EST /9 PM CST/ THIS EVENING TO 12 PM
EST /11 AM CST/ SUNDAY FOR INZ076>079-083-084-089>092.
&&
SHORT TERM...MACZKO
LONG TERM....AL
AVIATION.....MACZKOHazardous weather outlook, Feb 9, 3:55 AM EST, 3 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
355 AM EST SAT FEB 9 2008
INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-100900-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
355 AM EST SAT FEB 9 2008 /255 AM CST SAT FEB 9 2008/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.
.DAY ONE...TODAY AND TONIGHT.
BREEZY CONDITIONS OF 15 TO 30 MPH WITH HIGHER GUSTS WILL BE COMMON
ACROSS THE AREA TODAY. A COLD FRONT WILL BRING STRONGER WINDS TO
THE AREA TONIGHT. SUSTAINED WINDS OF 25 TO 40 MPH WITH GUSTS UP TO
AND OVER 50 MPH ARE LIKELY TO OCCUR OVERNIGHT...ESPECIALLY NORTH
AND EAST OF A LINE THAT STRETCHES FROM BEAVER DAM TO GLASGOW TO
TOMPKINSVILLE.
AREAS ALONG AND SOUTHWEST OF A LINE FROM BEAVER DAM TO GLASGOW TO
TOMPKINSVILLE CAN EXPECT WINDS OF 15 TO 30 MPH WITH GUSTS TO 40
MPH OVERNIGHT.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
SUSTAINED WINDS OF 25 TO 40 MPH WITH GUSTS UP TO AND OVER 50 MPH
WILL CONTINUE THROUGH AROUND MIDDAY SUNDAY...ESPECIALLY NORTH AND
EAST OF A LINE THAT STRETCHES FROM BEAVER DAM TO GLASGOW TO
TOMPKINSVILLE. AREAS ALONG AND SOUTHWEST OF A LINE FROM BEAVER
DAM TO GLASGOW TO TOMPKINSVILLE CAN EXPECT WINDS OF 15 TO 30 MPH
WITH GUSTS TO 40 MPH TO CONTINUE THROUGH MIDDAY SUNDAY AS WELL.
GUSTY WINDS OF 15 TO 30 MPH WILL CONTINUE ACROSS THE ENTIRE AREA
SUNDAY EVENING THROUGH MONDAY MORNING. THESE WINDS WILL COMBINE
WITH MUCH COLDER TEMPERATURES TO RESULT IN WIND CHILL VALUES AT
AND BELOW TEN DEGREES ABOVE ZERO. PERSONS WITH OUTDOOR INTERESTS
SHOULD TAKE PRECAUTIONS TO PROTECT THEMSELVES FROM THE DANGERS
LENGTHY EXPOSURE TO VERY COLD WIND CHILLS CAN BRING.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO REPORT ANY INSTANCES OF WIND DAMAGE
TO THE NATIONAL WEATHER SERVICE.
Flood, Perry
- When
- February 9, 7:00 AM EST to February 13, 9:45 PM EST
- Where
- Perry County, Tell City to 0.77 mi NNW of Tell City
- Cause
- Heavy Rain
- Reported by
- Official NWS Observations
- Coordinates
- 37.950, -86.770
The Ohio River at Tell City crested at 39.6 feet around 7 AM EST on February 11. Flood stage at Tell City is 38 feet. Minor flooding occurs at this level, with the river overflowing both banks above and below the gage. Indiana Highway 66 floods between Rome and Derby.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Dense Fog in California, February 9 to 12, 200830 injured · $6.3 million · 11 events
- Extreme Cold and Winter Weather in Minnesota, February 9 to 10, 20081 death · 6 injured · $20,000 · 8 events
- Winter Weather in Vermont, February 9 to 10, 20081 death · $85,000 · 13 events
- Winter Weather in New York, February 9 to 10, 2008$30,000 · 6 events
- Extreme Cold in North Dakota, February 9 to 10, 200827 events
- Extreme Cold in Minnesota, February 9 to 10, 200824 events
- Winter Weather in Wisconsin, February 9 to 10, 200820 events
- Extreme Cold in North Dakota, February 9 to 10, 200818 events
- Winter Weather in New York, February 9 to 10, 200815 events
- Blizzard and Extreme Cold in Michigan, February 9 to 11, 200815 events
- Cold in Minnesota, February 9 to 11, 200815 events
- Cold in Wisconsin, February 9 to 10, 20088 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 80753.